Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

165 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does taking Pepto-Bismol after Ibuprofen cause any dangerous side effects?

Hello. I had a bad headache earlier and took some ibuprofen. I began to realize it was a migraine and looked up to see if it was okay to take an excedrin with it. The first thing I saw said it’d be okay, so I did. But then I read more and found out that you shouldn’t stack them because they could both cause stomach bleeding or ulcers. I’ve been having slight stomach pain since then, I assume because of irritation from the mix. So I took some pepto, and I just read and found out that it also shouldn’t be mixed with ibuprofen because of the stomach bleeding possible side effect. Am I going to be okay??
Wed, 5 Sep 2018
Report Abuse
General & Family Physician 's  Response
Hi,

I have gone through your medical history carefully and understood you concern. Please find my advice as following. It is true that the use of some anti-inflammatory drugs like ibuprofen is associated with some undesirable side effects including stomach bleeding.

However, this does not mean they should happen especially if used occasionally. So, should not be worried unnecessarily, you will be fine, and hopefully nothing bad will happen. If irritated stomach, take antacid and will be ok.

Hope I have answered your query. Let me know if I can assist you further.
Regards,     
Dr. Bhagyesh V. Patel
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I had an upset stomach on Friday and took one dose of Pepto Bismol mid afternoon. I have not taken it since and now today I noticed my stool has become increasingly darker and loser each time I use the restroom. I read that it s normal for Pepto to cause black stool but I m wondering if it still does so long after taking it? Should I go to a doctor?

doctor1 MD

I was having a Gassie pain in my stomach and I took a Pepto-Bismol tablets and a tablet of dexilant. 60 mg I began to get a severe vomiting reaction and diarrhea , my skin on my ankles a f forearms became very itchy and swelled. I had a lot of pain in my abdominal area. The whites of my eyes went completely red.. I hab Be a ver bad headache. I took my sertraline that I take every night and some ambien. I cannot fall aslee p due to my headache. Am worried about taking any painted since th package on the pepto said I could get Reye s syndrome from the pepto and my symptom seem to correlate to Reye s syndrome

doctor1 MD

I am sensitive to medications with mental side effects. I need to take Advil(Ibuprofen) as prescribed by my doctor for neck pain I am experiencing. I am concerned about mental side effects of advil. I saw two possible side effects I am concerned about are dizziness and drowsiness. Is there an ingredient in advil that could cause mental side effects?